MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 47MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNITRAX MODULAR ENDO HEAD 47MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6942-5-047
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the lot referenced.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
It was reported that patient's left hip was revised due to the migration of the unipolar head from the acetabulum into the pelvis.Patient was revised to a total hip including a trident shell, adm/mdm liner construct, and a femoral head.Stem was well fixed, well positioned, and was not revised.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a metal head was reported.The event was confirmed by clinical consultant after review of x-ray provided.-product evaluation and results: not performed as the device was not returned.A review of the provided medical records and x-rays by a clinical consultant indicated: x-ray confirms protusio of the hip, need operative reports, need patient clinical notes, no confirmation of post op revision treatments, need serial x-rays and examination of the explanted components.A review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.There were no other events for the lot provided.The medical review confirms the event but the exact cause of the event could not be determined because insufficient information was provided.Further information such as operative reports, patient clinical notes, confirmation of post op revision treatments, serial x-rays and examination of the explanted components are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time as no devices and insufficient information was received by stryker orthopaedics.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
UNITRAX MODULAR ENDO HEAD 47MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7826356
Report Number0002249697-2018-02704
Device Sequence Number2447410
Product Code JDI
UDI-Device Identifier07613327032420
UDI-Public07613327032420
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2012
Device Catalogue Number6942-5-047
Device Lot NumberA07V266
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR